Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 219, NWS Dodge City, KS

August 9, 2011Ellis County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Aug 9, 2011, 10:17 PM CDT for Ellis County, Kansas. It was in force for 43 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2011, 10:17 PM CDT (03:17 UTC)
Expired
Aug 9, 2011, 11:00 PM CDT
In force
43 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
2.0 in
Wind
60.0 mph

County Ellis County, KS

The radar

The Dodge City radar (KDDC), 142 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 10:50 PM CDTTSTM WND DMG2 Sw Hays, KSA TREE TWO FEET IN DIAMETER WAS BLOWN DOWN AT FORT HAYS.
Aug 9, 10:55 PM CDTTSTM WND DMG3 Ese Hays, KSA HANGAR WAS HEAVILY DAMAGED AT THE HAYS AIRPORT, AND A KHP AIRPLANE INSIDE THE HANGAR WAS DAMAGED.
Aug 9, 10:55 PM CDTTSTM WND DMGHays, KSTREE DOWN ACROSS A STREET ON THE NORTH SIDE OF HAYS.
Aug 9, 10:55 PM CDTTSTM WND GST 763 Ese Hays, KSTHIS WAS A MEASURED WIND GUST FROM THE AWOS AT THE HAYS AIRPORT
Aug 9, 10:55 PM CDTHAIL 1.25Hays, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 6:56 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 548 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
548 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
2671 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

699 
WUUS53 KDDC 100317
SVRDDC
KSC051-100400-
/O.NEW.KDDC.SV.W.0219.110810T0317Z-110810T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1017 PM CDT TUE AUG 9 2011

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ELLIS COUNTY IN CENTRAL KANSAS...

* UNTIL 1100 PM CDT

* AT 1016 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP TO TWO
  INCHES IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
  STORM WAS LOCATED 6 MILES NORTHEAST OF ELLIS...AND MOVING SOUTHEAST
  AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  YOCEMENTO...
  HAYS...
  CATHARINE...
  TOULON...
  VICTORIA...
  MAINLY RURAL AREAS OF CENTRAL ELLIS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3894 9903 3877 9913 3872 9934 3901 9959
      3910 9951
TIME...MOT...LOC 0317Z 303DEG 25KT 3900 9950
WIND...HAIL 60MPH 2.00IN

$$

FINCH
1 follow-up statement
577 
WWUS53 KDDC 100340
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1040 PM CDT TUE AUG 9 2011

KSC051-100400-
/O.CON.KDDC.SV.W.0219.000000T0000Z-110810T0400Z/
ELLIS KS-
1040 PM CDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL ELLIS
COUNTY UNTIL 1100 PM CDT...

AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
YOCEMENTO...AND MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  YOCEMENTO...
  HAYS...
  TOULON...
  VICTORIA...
  MAINLY RURAL AREAS OF CENTRAL ELLIS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3892 9905 3877 9913 3874 9928 3890 9944
      3896 9937
TIME...MOT...LOC 0340Z 308DEG 26KT 3890 9934
WIND...HAIL 60MPH 1.75IN

$$

FINCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:28 PM CDT, 6 hours 49 minutes earlier.

Area forecast discussion, Aug 9, 3:28 PM CDT, 6 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
328 PM CDT TUE AUG 9 2011

.DISCUSSION...

DAYS 1-2...

THE MAIN FORECAST CHALLENGES ARE HOW FAR WEST INTO OUR CWA WILL THE
COMPLEX OF THUNDERSTORMS BE TONIGHT AND HIGH TEMPERATURES ON
WEDNESDAY.

A SHORTWAVE TROUGH IN THE RIGHT ENTRANCE REGION OF A 70KT UPPER
LEVEL JET WILL MOVE SOUTHEASTWARD FROM NEBRASKA AND INTO CENTRAL AND
PARTS OF WESTERN KANSAS OVERNIGHT. NEW MODELS INCLUDING THE
MESOSCALE MODELS SHOW MORE OF AN EASTWARD TREND OF THE ATTENDANT
THUNDERSTORM COMPLEX THROUGH OUR CWA AND MAINLY EAST OF A LINE FROM
DIGHTON TO JETMORE AND PRATT. HOWEVER OUTFLOW WINDS MAY BE ABLE TO
KICK OFF MORE THUNDERSTORMS INTO OUR WEST FA OVERNIGHT SO WILL
GRADIENT POPS NEAR 80 AT HAYS TO 20 AT ELKHART. THE HRRR AND WRF
NMM HAVE THE COMPLEX MOVING INTO THE NORTH FA FROM WAKEENEY TO
HAYS BEFORE MIDNIGHT THEN MOVING MAINLY EAST OF THE AREA DURING
WEDNESDAY MORNING. AN OUTFLOW BOUNDARY AND COLD FRONT WILL BE
MOVING WITH THIS COMPLEX AND SWITCH WINDS TO THE EAST AND
NORTHEAST. THE MAIN SEVERE THREAT WITH ANY THUNDERSTORMS WILL BE
MAINLY STRONG WINDS IN EXCESS OF 70 MPH AND LARGE HAIL UP TO
QUARTERS AND GOLFBALLS. IF THE CURRENT SUPERCELLS HOLD TOGETHER IN
SOUTHWEST NEBRASKA THERE IS ENOUGH SHEAR AND INSTABILITY TO
PRODUCE UP TO TENNIS BALL SIZE HAIL IN THE WAKEENEY AND HAYS AREA.
BY THE TIME THE THUNDERSTORMS MOVE TOWARD DODGE CITY THEY MAY
FALL APART AND JUST PRODUCE SOME STRONG WINDS. LOOK FOR INCREASING
CLOUDS TONIGHT WITH OVERNIGHT LOWS IN THE LOW TO MID 60S.

FOR WEDNESDAY THE NAM HAS A VERY STRONG COLD POOL OF HIGH PRESSURE
IN THE WAKE OF THE FRONT WITH 850MB TEMPS ONLY AROUND 14C WHILE THE
GFS HAS AROUND 19C. WILL TREND TOWARDS THE GFS AS THE NAM TENDS TO
BE TOO COLD WITH THESE SYSTEMS. MOSTLY CLOUDY SKIES SHOULD BECOME
PARTLY CLOUDY IN THE AFTERNOON WITH HIGHS FROM NEAR 80 NORTH TO NEAR
90 SOUTH ALONG THE OKLAHOMA BORDER. FOR WEDNESDAY NIGHT SOME STRATUS
MAY FORM WITH SKIES BECOMING CLOUDY AFTER MIDNIGHT. LOWS WILL BE
AROUND 60 AT HAYS TO THE LOW TO MID 60S ELSEWHERE.

ON THURSDAY NORTHWEST UPPER LEVEL FLOW CONTINUES WITH WINDS BECOME
SOUTH TO SOUTHEAST WITH GOOD MOISTURE RETURNING. HOWEVER A STRONG
CAPPING INVERSION SHOULD INHIBIT ANY THUNDERSTORMS FROM DEVELOPING.
HIGHS WILL RANGE FROM THE MID 80S NORTH TO AROUND 90 SOUTH.

DAYS 3-7...

UNFORTUNATELY THE 12Z ECMWF NEVER CAME VIA THE SBN/AWIPS. SO THE
FORECAST IS A BLEND OF PERSISTENCE, 12Z GFS, AND 12Z CONSALL, AND
12Z BCCONSMOS PER BETTER VERIFICATION VIA BOISE VERIFY. OTHERWISE,
THE EXTENDED PERIOD IS BEST MARKED BY NEAR TO SLIGHT ABOVE
TEMPERATURES AND SOME DIURNAL CONVECTIVE ACTIVITY. MY PERIOD BEGINS
00Z FRIDAY. HAVE KEPT SLIGHT TO CHANCE POPS WITH SOME ADJUSTMENT TO
THE EAST THURSDAY EVENING. WARM AIR ADVECTION AND LIFT ALONG A WEAK
850 HPA LL JET SHOULD CAUSE THUNDERSTORMS TO DEVELOP DURING THE LATE
EVENING AS WELL AS AN UPPER LEVEL SHORTWAVE TROUGH MOVING ACROSS
KANSAS EMBEDDED IN THE UPPER LEVEL WEST-NORTHWESTERLY FLOW.  BY
FRIDAY, AN UPPER LEVEL SHORTWAVE TROUGH MOVING THROUGH THE UPPER
GREAT LAKES WILL SEND A SURFACE FRONT ACROSS KANSAS. HIGHEST POPS
WERE LEFT TO THE SE AND E GIVEN THIS UPPER LEVEL WNW/NW FLOW
TRAJECTORY OF YET ANOTHER MCS TYPE EVENT. IN ADDITION, MOST OF SW
KANSAS SHOULD BE IN THE CONFLUENT SIDE OF THE RIGHT EXIT REGION OF
250 HPA JET STREAK AND THUS THE REASONING FOR POP ADJUSTMENTS
TOWARDS CENTRAL AND SOUTH CENTRAL KANSAS. HIGHS FRIDAY WILL BE THE
WARMEST ACROSS THE SOUTHERN CWFA IN THE WARM SECTOR AND WELL SOUTH
OF THE FRONTAL/CONVECTIVE BOUNDARY. HIGHS IN THE MID 90S LOOK
REASONABLE THERE FOLLOWING THE AFOREMENTIONED MOS GUIDANCE. UPPER
80S LOOK ON PAR ACROSS THE INTERSTATE 70 CORRIDOR. ON SATURDAY THE
UPPER LEVEL FLOW BECOMES MORE AMPLIFIED AS THE UPPER LEVEL TROUGH
OVER THE GREAT LAKES CONTINUES TO DIG. THIS KIND OF SYNOPTIC PATTERN
WILL FAVOR CONVECTIVE DEVELOPMENT OVER THE HIGHER TERRAIN OF
COLORADO WITH THUNDERSTORMS DRIFTING INTO KANSAS BY EVENING TO LATE
EVENING. AS A RESULT, HAVE KEPT SLIGHT POPS (DID NOT WANT TO GO TO
CHANCE GIVEN THE USUAL UNCERTAINTIES) ACROSS MY WESTERN COUNTIES.
500 HPA HEIGHTS DO INCREASE SUNDAY TO AROUND 591 DM BUT STILL THINK
SLIGHT POPS ARE STILL WARRANTED THROUGH THE WEEKEND TO THE WEST AND
NORTH. TEMPERATURES DURING THE WEEKEND WILL BE ALMOST "NICE" - UPPER
80S TO LOW 90S. "NICE" OF COURSE IS A RELATIVE TERM GIVEN HOW
UNBEARABLY HOT AND DRY SUMMER OF 2011 HAS BEEN. TEMPERATURES
CONTINUE TO WARM  NEXT WEEK AS THE UPPER LEVEL RIDGE FLATTENS OVER
THE SOUTHERN PLAINS WITH FLOW BECOMING LESS NORTHWESTERLY ALOFT AND
WITH ANY JET STREAK DYNAMICS SHIFTED WELL EAST OF THE CWFA. -SUGDEN

&&

.AVIATION...

THE FORECAST ITEM OF CONCERN FOR THE 18Z TAFS IS A MESOSCALE
CONVECTIVE COMPLEX THAT WILL MOVE OUT OF WESTERN NEBRASKA AND INTO
CENTRAL KANSAS BY MIDNIGHT. HAVE FOLLOWED THE 12Z WRF, 17Z HRRR, AND
TO A LESSER EXTENT THE 12Z NAM FOR AS FAR AS CONVECTIVE TIMING. KEPT
CB GROUPS AND VCTS FOR KHYS BUT LATEST THINKING PER ABOVE NWP OUTPUT
IS THAT THUNDERSTORMS WILL REMAIN EAST OF KDDC AND KGCK. OTHERWISE,
VFR CIGS AND SOUTHEASTERLY TO SOUTHERLY WINDS OF 10 TO 17 KNOTS WILL
CONTINUE THROUGH MUCH OF THE TAF PERIOD. MOS GUIDANCE SUGGESTS
OVC015 FOR KHYS BY TOMORROW MORNING BUT I DON'T HAVE ENOUGH
CONFIDENCE TO REDUCE CIGS TO SUCH CATEGORY. WILL DEFER TO 00Z/06Z
TAFS FOR FUTURE ADJUSTMENTS. -SUGDEN

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  64  83  63  88 /  40  20  10  10
GCK  64  82  62  88 /  30  20  10  10
EHA  65  85  63  90 /  20  10  10  20
LBL  66  86  64  89 /  20  20  10  20
HYS  63  76  61  84 /  80  40  10  20
P28  69  87  67  89 /  30  30  20  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN06/36/36
Hazardous weather outlook, Aug 9, 3:20 PM CDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
320 PM CDT TUE AUG 9 2011

KSZ030-031-043>046-061>066-074>081-084>090-102030-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
320 PM CDT TUE AUG 9 2011 /220 PM MDT TUE AUG 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS MAY MOVE INTO FAR WESTERN KANSAS EARLY THIS
EVENING FROM EASTERN COLORADO. A LARGER COMPLEX OF THUNDERSTORMS
WILL MOVE INTO WEST CENTRAL KANSAS NEAR WAKEENEY AND HAYS BY EARLY
THIS EVENING AND PROGRESS SOUTH INTO MUCH OF SOUTHWEST AND SOUTH
CENTRAL KANSAS OVERNIGHT. SEVERE WEATHER IS POSSIBLE WITH DAMAGING
WINDS OVER 70 MPH AND HAIL UP TO GOLFBALL AND HALF DOLLAR SIZE
MAINLY NORTHEAST OF A LINE FROM DIGHTON TO JETMORE AND PRATT. EVEN
LARGER SIZE HAIL UP TO TENNIS BALL SIZE MAY MOVE INTO THE HAYS
AREA AROUND 7 OR 8 PM IF THE THUNDERSTORMS HOLD TOGETHER AS THEY
MOVE OUT OF NEBRASKA. OTHER AREAS TO THE WEST OF DIGHTON AND
PRATT MAY ONLY SEE A FEW THUNDERSTORMS WITH STRONG OUTFLOW WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AS ANOTHER FRONT PUSHES SOUTH ON FRIDAY...THERE WILL BE AN
INCREASED CHANCE FOR STRONG TO SEVERE THUNDERSTORMS. AMPLE
MOISTURE AND INSTABILITY TO GO ALONG WITH MODERATE DEEP LAYER
SHEAR WILL SUPPORT LARGE HAIL AND DAMAGING WINDS WITH THE
STRONGEST STORMS FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED THIS EVENING AND AFTER MIDNIGHT
MAINLY EAST OF A LINE FROM DIGHTON TO JETMORE AND PRATT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

06

In the hours before

Local storm report, Aug 9, 9:08 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
908 PM CDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     HAIL             9 N EMMERAM             39.10N 99.13W
08/09/2011  E1.75 INCH       ELLIS              KS   PUBLIC

            THE NORTH FACING WINDOWS OF THE HOUSE WERE KNOCKED OUT.

&&

JFINCH
Local storm report, Aug 9, 9:15 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
915 PM CDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             ENE ALEXANDER           38.47N 99.55W
08/09/2011  M1.50 INCH       RUSH               KS   TRAINED SPOTTER

&&

DWOLFE
Local storm report, Aug 9, 9:46 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
946 PM CDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             6 E ALEXANDER           38.48N 99.45W
08/09/2011  E1.75 INCH       RUSH               KS   PUBLIC

&&

JFINCH
Local storm report, Aug 9, 10:03 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1003 PM CDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             LARNED                  38.18N 99.10W
08/09/2011  E0.75 INCH       PAWNEE             KS   STORM CHASER

&&

BURKE
Local storm report, Aug 9, 10:05 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1005 PM CDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             4 ESE ASH VALLEY        38.26N 99.15W
08/09/2011  M1.50 INCH       PAWNEE             KS   TRAINED SPOTTER

&&

DWOLFE
Local storm report, Aug 9, 10:16 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1016 PM CDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND GST     LARNED                  38.18N 99.10W
08/09/2011  E60 MPH          PAWNEE             KS   LAW ENFORCEMENT

            NICKEL SIZE HAIL WAS ALSO OCCURRING IN THIS STORM.

&&

DWOLFE

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:29 PM CDTTornado WarningDDCEllis46 min
Aug 9, 8:01 PM CDTSevere Thunderstorm WarningDDCEllis17 min
Aug 9, 8:13 PM CDTSpecial Weather StatementDDCNess47 min
Aug 9, 8:21 PM CDTSevere Thunderstorm WarningDDCEllis, Ness, Rush, Trego39 min
Aug 9, 8:27 PM CDTSevere Thunderstorm WarningDDCClark, Meade37 min
Aug 9, 8:31 PM CDTAreal Flood AdvisoryDDCEllis12 hr
Aug 9, 8:45 PM CDTSpecial Weather StatementDDCRush45 min
Aug 9, 9:00 PM CDTSevere Thunderstorm WarningDDCNess, Rush45 min
Aug 9, 9:16 PM CDTTornado WarningDDCNess, Pawnee, Rush44 min
Aug 9, 9:24 PM CDTSevere Thunderstorm WarningDDCClark, Comanche51 min
Aug 9, 9:30 PM CDTSevere Thunderstorm WarningDDCEllis, Trego45 min
Aug 9, 9:54 PM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee, Rush, Stafford36 min
Aug 9, 10:20 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Kiowa, Pratt29 min
Aug 9, 10:27 PM CDTSevere Thunderstorm WarningDDCPawnee, Stafford48 min
Aug 9, 10:54 PM CDTSevere Thunderstorm WarningDDCPratt, Stafford25 min
Aug 9, 10:58 PM CDTSevere Thunderstorm WarningDDCEllis, Rush20 min
Aug 9, 11:12 PM CDTSpecial Weather StatementDDCEllis48 min
Aug 9, 11:24 PM CDTSevere Thunderstorm WarningDDCEllis30 min
Aug 10, 2:05 AM CDTSpecial Weather StatementDDCEllis60 min
Aug 10, 2:25 AM CDTSevere Thunderstorm WarningDDCTrego47 min
Aug 10, 2:45 AM CDTSevere Thunderstorm WarningDDCEllis, Rush, Trego28 min
Aug 10, 3:10 AM CDTSevere Thunderstorm WarningDDCEllis, Ness, Rush, Trego50 min
Aug 10, 3:40 AM CDTSevere Thunderstorm WarningDDCEllis, Ness, Rush50 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.